Log in
AF Association
16,768 members19,889 posts

Ectopic beats, missed beats or trying to go into AF

Had my second Ablation 4 months ago, and in the 3rd month had 3 af attacks one lasted for 30 mim the other 2 a bit longer, not had one for 4 weeks so hoping heart is settling down,

last few weeks getting a nervous feeling at top of stomach and heart seems to thud just for couple of seconds check pulse strait away and it's normal this happens about 6 times a day, any idea what it is.

thanks

21 Replies
oldestnewest

Ectopics are often a pre-cursor of AF for me so as soon as I get that feeling I sit and go straight to slow breathing techniques. More often than not I can ease the ectopics so that it doesn’t convert to AF.

1 like
Reply

Ectopics do not always convert into AF.

After many years of AF, after my last ablation in August 2017 I have had numerous Ectopics every day yet In that time I have only had one episode of AF for a few hours last March.

Relax it is probably nothing to worry about.

Pete

4 likes
Reply

I have ectopics most days with this nervous feeling in stomach and thud. Often at night but haven't had an AF attack from this. I find distraction helps, difficult at night, and usually go and busy myself. At night I try to breathe through it and it goes after 5-10mins.

2 likes
Reply

I know what you mean.I had an ablation 4 weeks again with only a few periods of AF after but those weird thuds and that nervous feeling in the pit of the stomach ruin a lot of days.I find I am thinking and talking about these symptoms far too much in the day.I am sure my spouse is getting very tired listening to my C/O about the above.Cant ever find any triggers as I don’t drink alcohol,not overweight,no elevated B/P.love this support forum

2 likes
Reply

Same as you Mary, only drink on the occasional meal out, not overweight, drink plenty of water, keep fit with yoga and Pilates but still find ectopic beats troublesome. At least it's not as bad as AF attack. 😀

1 like
Reply

Much better than A Fib attacks

1 like
Reply

Hi higgy52

I’m in exactly the same position as yourself pulmonary vein isolation ablation 3months ago ....NSR for first 6 weeks then 15minute run of AF captured on Kardia since then I’ve been experiencing the same nervous feeling and multiple thuds which I’m presuming are ectopics ...makes me feel really anxious which does not help the situation ....seeing my EP in two weeks so maybe will have some answers then ....

Reply

get mine when i'm relaxing, or in bed

Reply

I'm getting the same symptoms since a treadmill stress test in hospital 8 days ago. Went to A and E and they have doubled my flecainide to 2 x 100mg per day. That was Friday and two days later nothing has changed so I'm riding the storm and trying to continue as best I can. Hoping the additional meds will kick things back into normality. Hope you get some rest from this soon as it's not nice especially at night while trying to sleep!

1 like
Reply

I too get this and it’s almost 5 years since my ablation. I also feel my heartbeat all over my body, especially stomach. Again, vagus nerve I believe. I am not great for following various “alternative treatments” but in this case breathing techniques really work. Breathe in for count of 7 and out for count if 11. Do this for about 10 minutes an it all calms down.

2 likes
Reply

will try it , thanks

Reply

Same here - I had my ablation in February and still getting these ectopics regularly which convert to AF about once a month - always when I have 'over-done' it - nothing too strenuous but more than usual - ie a day painting the walls or clearing out cupboards. So I am trying to pace myself more.

Reply

Yes, still early days so pace your self,

Reply

I too am having what I believe are ectopics 2nd ablation last September and its been good since December. But in the last few weeks have been having a lot of ectopics with one run of 30 minutes of flutter. I am really nervous it is going to start all over again. It also happens more in the evening after dinner when I am relaxing or going to bed. Last night it was not fast but felt all over the place. Breathing slowly does help, but is there anything else anyone has done to help with this?

Looking back I had a very busy few weeks with out of town company and work, I have a trip to Florida in a few weeks and am worried about travel.

Reply

yes thats when mine start after had hard day at work and i start to rest

Reply

I had my ablation in March and now they have stopped my flecainide I too get what feels like jumps in my stomach area and palpitations/missed beats. I read somewhere on the forum that it could be the vagus nerve which apparently controls the heartbeat, but I'm not sure.

I hope you (and we all) feel better soon

I have just recovered from brain tumour surgery and sometimes I feel worse with this Afib than I did the head!!!!

Reply

Good luck hope you get sorted soon

Reply

Thank you...and you

Reply

Just spotted your post, Higgy. Your experience sounds similar to mine.

Feeling good, four months after my ablation, stacking a ton of logs, changing, then dragging my kayak up a steep incline, after a brisk 50 minute kayak trip, seemed like a good idea. I felt better than fine throughout. After the kayak trip I tucked into a delicious goats cheese rissotto and ate more than usual.

In bed, couple of hours later, I noticed my heart beat: this isn't uncommon for me but I was concerned by lots of skipped beats. bu-bm,bu-bm,bu-bm, ------,bu-bm,bu-bm,bu-bm,bu-bm,------, bu-bm,bu-bm,bu-bm, ------,bu-bm,bu-bm,bu-bm,bu-bm,------, bu-bm, etc., My BP monitor showed the irregular HB symbol although my heart rate never went above 77 and mostly remained around 60, which is normal for me.

An hour of reading failed to settle things so I took 100mg flecainide tab followed by another, an hour later, as my heart was still regularly missing beats.

Half an hour later the skipped beats had stopped and my BP machine showed normal rhythm. This morning I'm still in what seems to be NSR.

Are you taking any medication for AF? I'm just on rivaraxoban and 1.25mg Bisoprolol having been weaned of 2x100mg flec a few weeks ago.

Reply

Yes on same to Meds as you.

People seem to think it's something to do withave the vagus nerve

Think we will just have to slow down for a few more months. As BOB says it can take up to a year before heart fully recovers.

Good luck

Reply

Good luck to you too!

Seems like we've shared a similar journey.

1 like
Reply

You may also like...